Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 151, NWS Jacksonville, FL

July 17, 2007Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 17, 2007, 1:59 PM EDT for Saint Johns County, Florida. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2007, 1:59 PM EDT (17:59 UTC)
Expired
Jul 17, 2007, 2:30 PM EDT
In force
31 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 50 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 2:15 PM EDTTSTM WND DMGPalm Valley, FLLARGE TREE LIMBS DOWN ALONG PALM VALLEY ROAD. TIME IS ESTIMATED AND BASED ON RADAR.
Jul 17, 2:15 PM EDTHAIL 0.881 N Palm Valley, FLPENNY TO NICKEL SIZE HAIL AT MARSH LANDING COUNTRY CLUB. NUMEROUS PALM FRONDS DOWN ALONG THE GOLF COURSE. TIME IS ESTIMATED AND BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1720 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 171759
SVRJAX
FLC109-171830-
/O.NEW.KJAX.SV.W.0151.070717T1759Z-070717T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EDT TUE JUL 17 2007

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 230 PM EDT

* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PALM VALLEY. THIS STORM WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  SAWGRASS AND GUANA RIVER STATE PARK AND PONTE VEDRA BEACH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3004 8138 3006 8141 3011 8144 3012 8141
      3024 8143 3025 8141 3025 8137 3012 8132
      3008 8132

$$

HESS
1 follow-up statement
000 
WWUS52 KJAX 171830
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT TUE JUL 17 2007

FLC109-171839-
/O.EXP.KJAX.SV.W.0151.000000T0000Z-070717T1830Z/
ST. JOHNS FL-
229 PM EDT TUE JUL 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. JOHNS COUNTY
EXPIRES AT 230 PM EDT...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...EXCESSIVE 
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE 
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE...MAINLY ALONG THE ST 
JOHNS COUNTY COASTLINE FROM SOUTH PONTE VEDRA BEACH NORTHWARD TO 
PALM VALLEY.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3004 8138 3006 8141 3011 8144 3012 8141
      3024 8143 3025 8141 3025 8137 3012 8132
      3008 8132

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 8:36 AM EDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jul 17, 8:36 AM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
836 AM EDT TUE JUL 17 2007

.UPDATE...
SIMILAR SITUATION FROM YESTERDAY IS SETTING UP AGAIN TODAY.
RIDGING CONTINUES TO BUILD OVER S FL WHICH WILL ALLOW THE LIGHT
SSW 1000-500MB FLOW TO CONTINUE. ONCE AGAIN AFTERNOON CONVECTION
WILL BE PURELY INFLUENCED BY THE SBRZ. EXPECT EAST AND WEST COAST
SBRZ TO INTERCEPT EACH OTHER OVER THE 301 CORRIDOR IN THE LATE
AFTERNOON. AS TYPICAL WITH THE SBRZ CONVERGENCE THE MAIN THREAT
WILL BE THE POTENTIAL FOR WET MICROBURSTS AND FREQUENT CG
LIGHTNING. WITH THAT BEING SAID WELL KEEP POPS AND QPF HIGHER
TODAY NEAR THE 301 CORRIDOR. MAX TEMPS WILL BE WARM ONCE AGAIN
RANGING FROM THE LOWER 90S NEAR THE COAST TO THE MID 90S FURTHER
INLAND.

&&

.AVIATION...
MUCH LIKE YESTERDAY EXPECT THE BULK OF THE CONVECTIVE ACTIVITY TO
FORM NEAR THE 301 CORRIDOR TAF SITES. THIS WILL ALLOW FOR VCTS FOR
JAX...CRG...AND SSI BUT HAVE ADDED A TEMPO GROUP FOR GNV FOR TSRA.
OTHERWISE VFR CONDITIONS EXPECTED FOR THIS FORECAST PERIOD.

&&

.MARINE...
RIDGE WILL CONTINUE TO BUILD AND LIFT NORTHWARD FOR THE NEXT DAY
OR SO WHICH WILL HELP CONTINUE TO PRODUCE THE LIGHTER SSW FLOW. AS
THE AFTERNOON EAST COAST SBRZ INITIATES NEAR SHORE SURFACE WINDS
WILL SHIFT TO THE SSE AROUND 10 KTS. WAVES HEIGHTS WILL REMAIN
BETWEEN 2 TO 4 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  95  71  94  73 /  50  30  40  30
SSI  89  78  89  77 /  40  20  20  30
JAX  93  73  93  74 /  50  20  30  30
SGJ  91  74  90  75 /  40  20  30  20
GNV  94  72  94  72 /  50  20  40  20
OCF  93  72  94  72 /  50  20  40  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

BARRON/HESS/KERNS
Hazardous weather outlook, Jul 17, 3:23 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
323 AM EDT TUE JUL 17 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
323 AM EDT TUE JUL 17 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL GENERALLY INITIATE ALONG THE SEA BREEZE BOUNDARIES
DURING THE LATE MORNING AND EARLY AFTERNOON...WITH ACTIVITY FOCUSING
ACROSS THE INTERIOR DURING THE AFTERNOON. GUSTY WINDS AND FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS. IN
ADDITION...LOCALLY HEAVY DOWNPOURS WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL
GENERALLY INITIATE ALONG THE SEA BREEZE BOUNDARIES DURING THE
LATE MORNING AND EARLY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ

In the hours before

Local storm report, Jul 17, 9:51 AM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 AM EDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     SALT SPRINGS            29.35N 81.74W
07/16/2007                   MARION             FL   UTILITY COMPANY

            CLAY ELECTRIC CO-OP REPORTED SCATTERED TREES ON
            POWERLINES AND POWERLINES DOWN IN THE SALT SPRINGS AREA
            OF EASTERN MARION COUNTY. TIME IS ESTIMATED.

&&

JHESS
Local storm report, Jul 17, 12:27 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1227 PM EDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     WOODBINE                30.96N 81.72W
07/16/2007                   CAMDEN             GA   UTILITY COMPANY

            TREES KNOCKED DOWN ONTO POWER LINES ALONG HIGHWAY 17 NEAR
            WOODBINE.

&&

MZ
Special weather statement, Jul 17, 1:04 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
104 PM EDT TUE JUL 17 2007

FLZ038-171745-
FLAGLER-
104 PM EDT TUE JUL 17 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT...

AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
FLAGLER BEACH TO 13 MILES SOUTHWEST OF BUNNELL...MOVING NORTH AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLAGLER
BEACH...PALM COAST...ESPANOLA AND BUNNELL THROUGH 145 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 17, 1:17 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
117 PM EDT TUE JUL 17 2007

FLZ038-171800-
FLAGLER-
117 PM EDT TUE JUL 17 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM
EDT...

AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM FLAGLER BEACH TO
13 MILES SOUTHWEST OF BUNNELL...MOVING NORTH AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLAGLER BEACH...PALM
COAST...ESPANOLA AND BUNNELL THROUGH 200 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS
A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 17, 1:30 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT TUE JUL 17 2007

FLZ037-171815-
PUTNAM-
130 PM EDT TUE JUL 17 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM
EDT...

AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES WEST OF WELAKA...OR 7 MILES WEST OF
POMONA PARK...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WELAKA...SATSUMA...SAN MATEO...POMONA
PARK...PALATKA...LAKE COMO...EAST PALATKA AND CRESCENT CITY THROUGH
215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jul 17, 1:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
146 PM EDT TUE JUL 17 2007

FLZ025-033-171830-
DUVAL-ST. JOHNS-
146 PM EDT TUE JUL 17 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND
DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
230 PM EDT...

AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER PONTE VEDRA BEACH...STATIONARY. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...SAN PABLO...
JACKSONVILLE BEACH...PONTE VEDRA BEACH...PALM VALLEY...SAWGRASS AND
GUANA RIVER STATE PARK THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:02 PM EDTSpecial Marine WarningJAX58 min
Jul 17, 4:57 PM EDTSevere Thunderstorm WarningJAXMarion48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.